Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 2, 2013, 9:38 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2013, 9:38 PM PST (05:38 UTC)
- Expired
- Jan 3, 2013, 6:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
343 WWUS76 KSEW 030538 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 938 PM PST WED JAN 2 2013 STRONG EASTERLY FLOW ACROSS THE CASCADES...CAUSED BY HIGH PRESSURE OVER EASTERN WASHINGTON...WILL RESULT IN LOCALLY WINDY CONDITIONS WEST OF THE CASCADE PASSES. WAZ505-031400- /O.NEW.KSEW.WI.Y.0001.130103T0538Z-130103T1400Z/ EAST PUGET SOUND LOWLANDS- 938 PM PST WED JAN 2 2013 ...WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS IN EFFECT UNTIL 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. THIS IS PRIMARILY FOR THE LOCAL AREA AROUND NORTH BEND. * SOME AFFECTED LOCATIONS...NORTH BEND AND ALONG INTERSTATE-90 FROM THE TOWN OF SNOQUALMIE TO EAST OF NORTH BEND HEADING UP SNOQUALMIE PASS. THESE WINDS ARE OCCURRING PRIMARILY DOWNSTREAM OF SNOQUALMIE PASS IN THE NORTH BEND AREA. REPORTED WINDS HAVE NOT BEEN AS STRONG DOWNSTREAM OF OTHER CASCADE PASSES. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. * WIND...LOCAL EAST WINDS UP TO 20 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. REPORTED BY A WEATHER SPOTTER WITH A WEATHER STATION. * IMPACTS...THESE WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS ALONG INTERSTATE-90 IN THE NORTH BEND AREA AND EASTWARD UP SNOQUALMIE PASS. THE WINDS COULD ALSO DOWN SMALLER TREE BRANCHES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 8:40 PM PST, 58 minutes earlier.
Area forecast discussion, Jan 2, 8:40 PM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PST WED JAN 2 2013
.SYNOPSIS...A STRONG UPPER LEVEL RIDGE AND LOW LEVEL OFFSHORE FLOW
WILL KEEP WESTERN WASHINGTON DRY AND CHILLY THROUGH EARLY THURSDAY
MORNING. A WEAK UPPER LEVEL AND SURFACE TROUGH WILL CROSS THE AREA
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT FOR A LITTLE RAIN ON THE
COAST AND A CHANCE OF RAIN INLAND. A DRY UPPER LEVEL RIDGE WILL
FOLLOW ON FRIDAY. A WEAK DISSIPATING FRONT AND ANOTHER UPPER LEVEL
TROUGH WILL BRING A CHANCE OF RAIN TO THE AREA OVER THE WEEKEND. A
STRONGER WETTER FRONTAL SYSTEM WILL REACH THE AREA EARLY NEXT WEEK.
.SHORT TERM...THE AXIS OF THE STRONG UPPER LEVEL RIDGE OVER THE
REGION HAS SHIFTED OVER EASTERN WA THIS EVENING. HOWEVER THE COOL
AND DRY AIR MASS BROUGHT BY THE RIDGE WILL LAST INTO THURSDAY
AFTERNOON. THIS MEANS THE FREEZING TEMPERATURES COULD PRODUCE FROSTY
ROADWAYS IN SPOTS OVERNIGHT. THE SURFACE RIDGE OVER E WA HAS CRANKED
UP EASTERLY WINDS ACROSS THE CASCADES...WHICH CONTINUES TO BRING E
WINDS 20-35 MPH WITH LOCAL 45 MPH GUSTS TO THE CASCADE PASSES AND
PARTS OF THE EAST PUGET SOUND LOWLANDS IMMEDIATELY W OF THE PASSES.
THE WINDS SHOULD FINALLY DIMINISH LATE THURSDAY MORNING AND
AFTERNOON.
IN REGARD TO THE NEXT WEATHER SYSTEM...THE MODELS ARE STILL FLOPPING
AROUND LIKE SALMON STRANDED ON 101 BY A FLOODED SKOK RIVER. THE
VERTICALLY STACKED UPPER LEVEL/SURFACE LOW NEAR 42N/132W IS STILL
TRACKING RATHER LOWLY NE TOWARD W WA. SINCE THE LOW IS VERTICALLY
STACKED AT THIS POINT IT PROBABLY IS NOT SURPRISING THE MODELS HAVE
BEEN ERRATIC WITH HOW QUICKLY IT REACHES THE COAST. THE STACKED
NATURE WOULD SUGGEST THAT SLOWER IS MORE LIKELY. GFS SHOWS ABOUT A
100 KT JET STREAK APPROACHING FROM THE W TONIGHT WHICH SHOULD
FINALLY SPEED IT UP SOME. LATEST 00Z MODEL TIMING HAS RAIN SPREADING
TO THE COAST A LITTLE BEFORE 00Z LATE THURSDAY AFTERNOON...AND THEN
INLAND DURING THE EVENING. QPF IS STILL LIGHT...UP TO 0.30 OVER THE
COAST AND A FEW HUNDREDTHS TO 0.20 OVER THE INTERIOR DEPENDING UPON
THE MODEL.
REGARDING PRECIP TYPE...ALTHOUGH SURFACE TEMPERATURES IN COOL SPOTS
WILL BE NEAR FREEZING THURSDAY EVENING...MOS GUIDANCE INDICATES LOW
LEVEL WARM ADVECTION WITH TEMPS WARMING OVERNIGHT. FORECAST
SOUNDINGS FROM ALL MESOSCALE MODELS SHOW ENOUGH ABOVE FREEZING AIR
ALOFT AT LOW LEVELS TO MELT ANY SNOW BEFORE IT REACHES THE SURFACE.
IF BY CHANCE SURFACE TEMPS ARE STILL AT FREEZING WHEN THE PRECIP
STARTS...SPOTTY BRIEF FREEZING RAIN COULD POSSIBLY BE AN ISSUE...BUT
THIS LOOKS HIGHLY UNLIKELY AT BEST. THE AREA MOST LIKELY TO BE
AFFECTED WOULD BE THE SW PART OF W WA.
THE UPPER LEVEL TROUGH WILL BE EAST OF THE AREA BY SUNRISE FRIDAY
MORNING...WITH A DRY UPPER LEVEL RIDGE MOVING OVER THE COAST BY 18Z.
MODELS AGREE THAT A STUBBY WARM FRONT WILL MOVE NORTH ACROSS THE
COASTAL/OFFSHORE WATERS ON FRIDAY...MAYBE JUST BARELY BRUSHING THE N
COAST. HOWEVER THE ASSOCIATED COLD FRONT APPROACHING 130W GETS THE
RACK TREATMENT SATURDAY AS THE TRAILING UPPER LEVEL TROUGH SPLITS IN
TO N AND S PIECES. THERE COULD BE SOME SPOTTY LIGHT RAIN OVER THE
AREA SATURDAY AS THE REMAINS OF THE FRONT MOVE OVERHEAD BUT I
SUSPECT THAT SATURDAY WILL BE A PRETTY DRY CLOUDY DAY OVERALL. THE
NORTHERN PART OF THE UPPER LEVEL TROUGH CROSSES THE AREA SUNDAY FOR
A BETTER CHANCE OF RAIN. KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 PM AFD...THE SATURDAY
NIGHT SYSTEM CHANGES THE LOCAL WEATHER PATTERN. UPPER FLOW WILL BE
MORE ZONAL OR NORTHWESTERLY WITH SYSTEMS ARRIVING EVERY COUPLE OF
DAYS. TEMPERATURES WILL BE NEAR NORMAL. THE GFS AND EURO ARE IN
BROAD AGREEMENT. BOTH HAVE A FAIRLY WET SYSTEM ON TUESDAY. BURKE
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED THROUGH THE NEXT 7 DAYS.
&&
.AVIATION...HIGH PRESSURE OVER THE INTERIOR PAC NW WILL CONTINUE
SHIFTING EWD TONIGHT. A TROUGH WILL MOVE NE INTO THE AREA THURSDAY.
SURFACE HIGH PRESSURE ALONG THE WEST SIDE OF THE NORTHERN ROCKY
MOUNTAINS WILL MAINTAIN LOW LEVEL OFFSHORE FLOW. THE AIR MASS WILL
REMAIN DRY AND STABLE TONIGHT...EXCEPT RESIDUAL NEAR-SURFACE
MOISTURE. MOISTURE WILL INCREASE AT ALL LEVELS BY THURSDAY AFTERNOON
WITH LIGHT RAIN DEVELOPING THROUGH THE EVENING.
PATCHY FOG AND FREEZING FOG TONIGHT WILL PRODUCE LOCAL VISIBILITIES
AT OR BELOW 1/2SM. THAT WILL BE MAINLY IN THE SOUTH PUGET SOUND
REGION AND SOUTHWEST INTERIOR. CIGS WILL FALL INTO THE 4000 TO
6000 FT RANGE THURSDAY AFTERNOON AS FRONTAL MOISTURE ARRIVES.
KSEA...SE WIND 3 TO 6 KT...BECOMING SLY AFTER 22Z THURSDAY. DEW
POINTS ARE VERY LOW SO THERE THERE IS LESS THAN A 20 PERCENT CHANCE
OF SHALLOW REACHING THE TERMINAL LATE TONIGHT/EARLY THURSDAY
MORNING. LIGHT RAIN WITH CIGS DOWN TO 4K FT WILL DEVELOP BY 02Z
THURSDAY EVENING. DTM
&&
.MARINE...OFFSHORE FLOW OVER THE WATERS TONIGHT WILL BE STRONGEST
OVER THE COASTAL WATERS AND W ENTRANCE. SMALL CRAFT WINDS CAN BE
EXPECTED IN THOSE AREAS TONIGHT INTO THURSDAY.
A NEGATIVE TILT SURFACE TROUGH WILL MOVE INTO THE COASTAL WATERS
THURSDAY. THE FRONT SHOULD PRODUCE SMALL CRAFT ADVISORY SOUTHEAST
WINDS OVER THE COASTAL WATERS...AT THE ENTRANCES TO THE
STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
OFFSHORE FLOW WILL RESUME FRIDAY AS HIGH PRESSURE STRENGTHENS AGAIN
OVER THE NORTHERN ROCKIES. WEAK FRONTS WILL AFFECT THE FORECAST AREA
SATURDAY THROUGH MONDAY. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...ENTRANCES TO THE STRAIT
OF JUAN DE FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.In the hours before
Local storm report, Jan 2, 7:25 PM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
725 PM PST WED JAN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM NON-TSTM WND GST 3 ESE NORTH BEND 47.47N 121.74W
01/02/2013 M52 MPH KING WA TRAINED SPOTTER
PEAK GUST 52 MPH OCCURRED TODAY...TIME UNKNOWN. WINDS
PREDOMINANTLY EAST 20-35 MPH GUSTS 40-45 MPH ALL DAY.
&&Local storm report, Jan 2, 9:12 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
912 PM PST WED JAN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND GST 3 ESE NORTH BEND 47.47N 121.74W
01/02/2013 M54 MPH KING WA TRAINED SPOTTER
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:18 AM PST | Gale Warning | SEW | 5 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.